Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


IS THERE A REASON TO WORRY?
Jan 15, 2006

AFTER RADIATION TREATMENT FOR GASTRIC LYMPHOMA MY FRIENDS CD4 CELLS FELL FROM 1100 TO 272. IN THE LAST 10 MONTH THE CD4 COUNT IS GOING UP AND DOWN BETWEEN 270 AND 352. LAST TEST SHOWED CD4 207.RATIO 24%. THE DOCTOR SAYS NOT TO WORRY SINCE THE VIRAL LOAD IS < 50. ABSOLUTE LYMPHOCYTES 862.PLATELETS 127.TESTOSTERONE 22. WE CAN NOT REALY MAKE ANY SENSE OUT OF THIS. SHOULD WE BE WORRIED? PLEASE ALSO ,COULD YOU TELL US WAT LOGCOPIES/ML (ULTRA} <1.70 MEANS? AS ALWAYS THANK YOU FOR BEING THERE WHEN THINGS GET TO COMPLICATED.

Response from Dr. Holodniy

The lymphocyte count, and therefore the CD4 count can certainly go down after radiation or chemotherapy. It does look like the numbers are slowly coming back though. They may or may not get back up to pre-radiation treatment levels. Viral load can be stated as absolute copy number or in log copy numbers. 1 log = 10, 2 log = 100, 3 log = 1,000 and so on. So a log copy of 1.7 is the same as 50.



Previous
6 weeks on meds
Next
Helper T Cell Rebound Following Chemotherapy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement